Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 108, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 8, 2004, 9:35 AM CDT for Fayette County, Lavaca County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2004, 9:35 AM CDT (14:35 UTC)
- Expired
- Jun 8, 2004, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Fayette County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 110 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 081436 FFWSAT TXC149-285-081730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 935 AM CDT TUE JUN 8 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... FAYETTE LAVACA * UNTIL 1230 PM CDT * AT 930 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER ON ROADWAYS THROUGHOUT LAVACA COUNTY WITH CREEKS AND STREAMS FILLING RAPIDLY. HEAVY THUNDERSTORMS WITH RAINFALL ESTIMATES OF UP TO 2 INCHES PER HOUR WERE INDICATED MOVING INTO LAVACA AND FAYETTE COUNTIES. *LOCATIONS IN THE WARNING INCLUDE SUBLIME...SCHULENBURG... MULDOON...LA GRANGE...FAYETTEVILLE AND ELLINGER. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 2924 9709 2927 9667 2998 9662 3000 9706 $$
2 follow-up statements
000
WGUS74 KEWX 081536
FFSSAT
TXC149-285-287-081730-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1035 AM CDT TUE JUN 8 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 1230 PM CDT FOR LAVACA AND
FAYETTE COUNTIES...
...A FLASH FLOOD WARNING CONTINUES UNTIL 100 PM CDT FOR LEE COUNTY...
AT 1030 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE HEAVIEST RAINS HAVE MOVED JUST TO THE EAST OF THE AREA. HOWEVER
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTHWARD
ACROSS LAVACA...FAYETTE AND LEE COUNTIES WITH ADDITIONAL RAINFALL
AMOUNTS OF ONE HALF INCH TO ONE INCH OVER THE NEXT COUPLE HOURS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 2915 9698 2935 9662 2962 9694 2999 9663
3050 9697 2998 9700 2959 9712
$$000
WGUS74 KEWX 081643
FFSSAT
TXC149-285-287-081730-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1140 AM CDT TUE JUN 8 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 1230 PM CDT FOR LAVACA AND
FAYETTE COUNTIES...
...A FLASH FLOOD WARNING CONTINUES UNTIL 100 PM CDT FOR LEE COUNTY...
AT 1135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS AND THUNDERSTORMS DECREASING IN INTENSITY THIS
PAST HOUR. THE HEAVIEST RAINS HAVE MOVED TO THE EAST OF THE AREA.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE RAPIDLY
NORTHWARD AT NEAR 35 MPH...PRODUCING AVERAGE RAINFALL AMOUNTS OF ONE
QUARTER INCH WITH ISOLATED AMOUNTS BETWEEN ONE HALF AND ONE INCH
POSSIBLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2942 9711 2915 9695 2927 9668 2962 9693
2995 9672 3040 9696
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 4:06 AM CDT, 5 hours 29 minutes earlier.
Area forecast discussion, Jun 8, 4:06 AM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 359 AM CDT TUE JUN 8 2004 .DISCUSSION... HEAVY RAIN EVENT WELL UNDERWAY NOW...WITH AN AVERAGE RANGE FOR RAINFALL TOTALS SO FAR OF 0.50-1.00 INCH. THE HIGHEST TOTALS SO FAR ARE IN LAVACA COUNTY AND ARE NEAR 4.00 INCHES. A LOOK AT BRO AND CRP RADARS SHOWS MORE PRECIP ON THE WAY. PWATS AT 00Z WERE OVER 2 INCHES AT BOTH BRO AND CRP...WITH SATELLITE ESTIMATE PWATS CLOSE TO 2.5 INCHES PUSHING NORTH INTO SOUTH TEXAS. GIVEN THIS TROPICAL TAP... ONGOING PRECIP AND LATEST MODEL SOLUTIONS...WILL GO WITH 100 POPS TODAY...AND HIGH POPS THROUGH WEDNESDAY. INCREASED QPF AND EXTENDED MENTION OF LOCALLY HEAVY RAINFALL INTO WEDNESDAY. WILL LEAVE FLASH FLOOD WATCH AS-IS FOR NOW...BUT MAY NEED TO EXTENDED IT THROUGH TONIGHT AND WEST INTO THE HILL COUNTRY. WILL REEVALUATE WHEN THE 06Z GFS DATA COME IN. THE WESTERLIES ARE FORECAST TO PUSH INTO CENTRAL TEXAS LATE WEDNESDAY INTO THURSDAY...WHICH WILL DECREASE PWATS AND SHOVE THE TROPICAL PLUME EAST. LOOK FOR A SIGNIFICANT DECREASE IN POPS BEGINNING THU...WITH ONLY SLIGHT CHANCE POPS MAKING APPEARANCES NEXT WEEKEND. TEMPS WILL INCREASE BACK TO NORMAL BY THU/FRI. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 80 70 85 76 / 100 80 60 30 AUSTIN BERGSTROM INTL AIRPORT 80 72 84 75 / 100 80 70 40 DEL RIO INTL AIRPORT 88 76 90 76 / 30 10 10 10 SAN ANTONIO INTL AIRPORT 80 71 84 76 / 100 80 60 20 && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THRU 4PM TXZ173- 191>194-204>209-219>225. && 11/03
Hazardous weather outlook, Jun 8, 5:15 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 AM CDT TUE JUN 8 2004 TXZ171>173-183>194-202>209-217>225-228-091100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 515 AM CDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH FOR FLASH FLOODING CONTINUES THROUGH 4 PM CDT THIS AFTERNOON FOR THE INTERSTATE 35 CORRIDOR AND EASTWARD... INCLUDING THE CITIES OF AUSTIN AND SAN ANTONIO. A PLUME OF VERY MOIST...TROPICAL AIR WILL INTERACT WITH UPPER AIR DISTURBANCES TO TRIGGER SHOWERS AND THUNDERSTORMS THROUGH THE DAY. AN ADDITIONAL 1 TO 1.5 INCHES OF RAIN ARE EXPECTED IN THE WATCH AREA. SHOWERS AND THUNDERSTORMS WILL PERSIST TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE TROPICAL MOISTURE PLUME SHOULD START TO MOVE EASTWARD AND AWAY FROM SOUTH CENTRAL TEXAS WEDNESDAY WITH A SIGNIFICANT DECREASE IN SHOWER ACTIVITY EXPECTED BY WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:00 AM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
| Jun 8, 2:57 PM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Jun 8, 6:05 PM CDT | Flash Flood Warning | EWX | Frio, Medina | 3 hr |
| Jun 8, 6:58 PM CDT | Tornado Warning | EWX | Frio | 32 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.